Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Just had 2nd acdf

I just has my 2nd acdf on Monday, had it on c/4 c5/6, my previous one was August 2017 on c5/6. This one seems to be a little different, just curious if anyone has experienced any of this before I go and ask my doctor about it. So my blood pressure was pretty low from the time I came out of surgery up until a few hours before I was discharged on Tuesday. I seemed to do fine while I was in the hospital, tired which is normal. I got home and seems to be ok, sore and tired, my husband got my meds that evening and him and my boys make sure I take them on time. I have a lot of support, my family is awesome. But Wednesday morning I woke up I was in the worst pain, I could barely get out of bed. I just started vomiting non stop. There was this piercing pain in the forehead that wouldn't go away, and after awhile I realized that is what was causing the vomiting because if I didn't move I was fine but if I got up and moved at all it would start and I was vomiting again. I tried to stay hydrated, but it was almost impossible. Finally yesterday my husband's step-dad was able to pick me up some zofran which helped out bit . The problem I'm having now is falling asleep all day, maybe some people wouldn't think it's a problem, but llI' be in the middle of sending a text and fall alseep, reading an article or even talking to someone on the phone and fall asleep. I don't even realize it. Not just that but I have double vision, I have to close one eye in order to read something correctly and I'm just so weak, walking to the bathroom is exhausting and it's not very far at all. I'm doing eveythingnim suppose to, so I don't understand. Thanks for listening, Stephanie

advertisement

Comments

  • dilaurodilauro ConnecticutPosts: 12,629

    I've had two ACDF, though 6 years apart. Both went fine.  I can say I have ever heard the symptoms you are describing after ACDF surgery or any spinal surgery.

    I would contact your doctor to talk about your new symptoms.  And always tired, that is strange.  What medications have you been taking since surgery?

    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences 
  • They gave me 5mg oxycodone, methocarbamol 5oomg and diazepam 5mg. I'm not suppose to take the methocarbamol & diazepam together, so they told me to take the oxy & methocarbamol, then 3 hours later the oxy again & diazepam. And keep switching off and on like that

  • advertisement
  • My doctors don’t believe in giving that out for pain, ugh, I read some of the meds people get and my dr is grumpy about 5-325 hydrocodone.  Then says 1 every6 hours?  Ugh.  

    My c3-7 was posterior and I’m 6 weeks post surgery. 

  • Does this seem like to much meds?

  • dilaurodilauro ConnecticutPosts: 12,629

    Does not seem that much.  How often do you take the 5m Oxycodone?   How long did your doctor write these prescriptions for.  Many surgeons only provide up to 1 week of pain medications after surgery.   Though the Methocarbamol (Robaxin) can make you drowsy.  How often do you take the 500mg?  Normally, 3-500 per day or 2-750 per day is the limit.

    Here are some of the common negative side effects:of Methocarbarmol:


    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences 
  • advertisement
  • nutcase007nnutcase007 United StatesPosts: 667
    tiggi6 - Has your blood pressure returned to normal?  My blood pressure dropped after my second and third ACDF.  Your symptoms sound like on-going low blood pressure.


  • ~dilauro my prescription for the oxycodone is every 3 hours (he has me taking 10 mg because 5 mg wasn't working for the pain in the hospital), then the 5 mg Diazepam (Valium) every 6 hours, and 500mg Methocarbam every 6 hours, but since those 2 can not be taken together he said to switch them off, so as an example : 8am - oxy& diazepam    11am - oxy & methocarbam....and so on. and depending on if i get nauseous through out the day i have the zofran for that. Quantity on the label for oxy is 70, but the pharmacy would only fill fill 42. quantity for diazepam 14 & the methocarbam 60. 

    I normally dont take medication if im not in pain, but at the same time i'm not sure if i should be taking it on a regular to avoid the pain i could be in if i dont.

  • ~nutcase007   they said my blood pressure was normal before i left, they checked it  like ever hour i think just to be sure. This is not the first time ive had problems with low blood pressure, I also had it after my last surgery and during follow ups but they said it was nothing to worry about.

  • guess i could have my husband run me over to the pharmacy to check it. it's been non-stop doctor visits for years now and im so tired of going, worried that something else is going to pop up. im just so exhausted and just want to be be healthy :( sorry for the whining there

  • lynz4texlynz4tex Posts: 35
    edited 07/28/2018 - 8:22 PM

    Not enough!!  My lumbar is on fire and that’s the next surgery.   Went out for first time drove to target and Kroger’s and feel like my lumbar is on fire!!   Like something collapsed, can’t even take extra cause afraid I’ll run out before the possibility of a refill.  :(

    Sorry, was this comment suppose to be on another discussion?  It just didnt make sense following the existing thread.  If you need it moved, please let us know....... Ron DiLauro, Veritas-Health Forums Manager


advertisement
Sign In or Register to comment.